MAUDE Adverse Event Report: CORDIS US CORP. TEMPO; CATHETER, INTRAVASCULAR, DIAGNOSTIC

CORDIS US CORP. TEMPO; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Catalog Number 451415V0
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/06/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the white tip (radiopaque tip) detached from the 4f ber ii tempo 0.38¿ 65 cm angiographic catheter and it was embedded in the patient's artery wall plaque and seen on x-ray.The segment was not retrieved; it was embedded in the patient's plaque.The artery was stented by the physician.The patient is in stable condition.Two (2) images were received for review.There were no anomalies noted when the product was removed from the package.The product was stored, handled, inspected, and prepped according to the instructions for use (ifu).There was no difficulty experienced in prepping the device.Additional event details were requested; however, not provided.The device was discarded.
 
Additional Manufacturer Narrative
As reported, the white tip (radiopaque tip) detached from the 4f ber ii tempo 0.38¿ 65 cm angiographic catheter, was embedded in the patient's artery wall plaque and seen on x-ray.The segment was not retrieved; it was embedded in the patient's plaque.The artery was stented by the physician.The patient is in stable condition.There were no anomalies noted when the product was removed from the package.The product was stored, handled, inspected, and prepped according to the instructions for use (ifu).There was no difficulty experienced in prepping the device.Two pictures related to the reported failure were submitted for review.Picture #1 shows the inner label of the product, and the following information can be read: lot# 18128856, catalogue# 451-415v0 and use by date 2025-06-30.Picture #2 shows the distal section of the catheter inside a pouch.The brite tip is missing, and no blood residue could be observed.The failure reported by the customer as ¿brit tip/distal tip-separated¿ was confirmed.The brite tip could not be observed as part of the picture evaluation.However, the device was not returned for evaluation therefore, the exact cause of the reported event cannot be determined.Excessive manipulation of the catheter while the tip was embedded in the patient¿s artery wall plaque may have led to the separation.Users are trained to inspect for signs of damage prior to and during use.Any product with damage is not to be used.Information for safety is provided in the products labeling with the intent to make the user aware of the risks.According to the instructions for use (ifu), although not intended as a mitigation of risk, ¿treat all 4f (1.35 mm) catheters and smaller french sizes with ultimate care.The performance of these products may be impaired if not properly and cautiously handled during unpacking and preparation.To prevent damage to the catheter tip during removal from the package, grasp the hub and withdraw the catheter.¿ based on the information, there is no indication this event is related to the device design or manufacturing process.Therefore, no preventative or corrective actions will be taken at this time.
 
Additional Manufacturer Narrative
After further review, section d.4 primary unique device identification (udi) number has been corrected accordingly.

Brand Name
TEMPO
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
CORDIS US CORP.
14201 nw 60th avenue
miami lakes, florida 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes, florida 33014
Manufacturer Contact
karla castro
santiago troncoso 808
juarez, chihuahua 
7863138372
MDR Report Key18023258
Report Number9616099-2023-06619
Device Sequence Number7758689
Product Code DQO
UDI-Device Identifier10705032007870
UDI-Public(01)10705032007870(17)250630(10)18128856
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K973401
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2025
Device Catalogue Number451415V0
Device Lot Number18128856
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/04/2023
Supplement Date Received by Manufacturer12/01/2023
08/14/2024
Initial Report FDA Received Date10/27/2023
Supplement Report FDA Received Date12/12/2023
08/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/16/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT DISCLOSED.
Outcome Attributed to Adverse Event Other;
Patient SexUnknown